Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 25, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 23, 2013, 6:31 PM EDT for Brevard County, Orange County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2013, 6:31 PM EDT (22:31 UTC)
- Expired
- May 23, 2013, 7:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 44 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:45 PM EDT | HAIL 1 | 2 Ese Christmas, FL | OBSERVATION FROM NSSL SHAVE PROGRAM REPORTS 1 INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
438
WUUS52 KMLB 232231
SVRMLB
FLC009-095-232315-
/O.NEW.KMLB.SV.W.0025.130523T2231Z-130523T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
631 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREVARD COUNTY IN FLORIDA
EAST CENTRAL ORANGE COUNTY IN FLORIDA
* UNTIL 715 PM EDT.
* AT 626 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHRISTMAS...AND MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
TITUSVILLE...PORT SAINT JOHNN...SHARPES...MERRITT ISLAND...JETTY
PARK...AND COCOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2840 8059 2827 8060 2831 8065 2830 8065
2854 8108 2861 8104 2861 8096 2869 8096
2860 8074 2861 8080 2854 8077 2854 8073
2860 8073 2855 8058 2854 8058 2853 8055
2845 8052
TIME...MOT...LOC 2229Z 298DEG 18KT 2858 8094
$$
BOWENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:55 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 23, 3:55 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 355 PM EDT THU MAY 23 2013 .DISCUSSION... TONIGHT... H100-H70 ANTICYCLONE OVER THE N CNTRL GOMEX WILL GENERATE A DEEP NW FLOW ACRS CENTRAL FL OVERNIGHT. LATEST RAP ANALYSIS SHOWS LIMITED INSTABILITY ACRS CENTRAL FL...COMMON IN SUCH A FLOW REGIME. WEAK LOW LVL PGRAD ALLOWED THE EAST COAST SEABREEZE TO DVLP BY MID AFTN...WHICH WILL PUSH STEADILY INLAND THROUGH SUNSET. ISOLD SHRAS/TSRAS ALONG AND N OF THE I-4 CORRIDOR SHOULD DISSIPATE BY SUNSET WITH THE LOSS OF DAYTIME HEATING. WEAK FRONTAL BNDRY WILL PUSH INTO THE FL STRAITS...ALLOWING A LIGHT W/NW BREEZE TO PREVAIL OVER LAND OVERNIGHT. DEEP LYR DRY AIR ADVECTION WILL ALLOW SKIES TO BCM MCLR OVERNIGHT...UPSTREAM SFC DEWPOINTS OVER N FL SUGGEST MIN TEMPS IN THE M/U60S...GENERALLY WITHIN A DEG OR TWO OF CLIMO AVG. FRI-FRI NIGHT... CONTINENTAL RIDGE OVER THE CENTRAL/NRN PLAINS WILL BUILD INTO THE DEEP SOUTH...RESULTING IN A STEADY NW TO NE BREEZE THRU THE H100-H70 LYR THAT WILL BRING OVERALL DRY WX TO E CNTRL FL. LATE SEASON COOL FRONT WILL BRING LIMITED MOISTURE TO THE CENTRAL PENINSULA...WHILE LATEST RAP ANALYSIS INDICATES LIMITED POTENTIAL FOR MID LVL VORTICITY ADVECTION OR UPR LVL EVACUATION. PRECIP CHANCES WILL BE LIMITED TO AREAS S OF THE I-4 CORRIDOR...BUT WITH LIMITED MOISTURE AND INSTABILITY TO WORK WITH...ANTICIPATE AFTN COVERAGE AOB 20PCT...SHIFTING OFFSHORE AFT SUNSET. W/NW FLOW WILL PREVENT SEA BREEZE FORMATION N OF THE CAPE...MAYBE LATE DAY DEVELOPMENT ALONG THE TREASURE COAST. NEAR FULL SUN WILL ALLOW TEMPS TO WARM TO THE U80S ALONG THE COAST...L90S INLAND. WEAK ONSHORE FLOW WILL DVLP OVERNIGHT AS THE RIDGE AXIS DRIFTS EWD...KEEPING MIN TEMPS SLIGHTLY ABV AVG...M/U60S INTERIOR AND U60S/L70S ALONG THE COAST. SAT-TUE...(PREV DISC) IT WILL BE A WARM AND DRY MEMORIAL DAY WEEKEND ACROSS THE AREA AS NORTH-NORTHWEST FLOW ALOFT BEHIND THE TROUGH USHERS IN DRY AIR THAT WILL STAY IN PLACE INTO EARLY NEXT WEEK. AT THE SURFACE...STOUT ONSHORE FLOW WILL DEVELOP ON SATURDAY AS THE SURFACE HIGH OVER THE GREAT LAKES BUILDS TO THE SOUTHEAST AND OFF THE CAROLINA COAST WITH ITS AXIS ACROSS NORTH FLORIDA INTO NEXT WEEK. FLOW WILL BE STRONG ENOUGH AND DEEP ENOUGH THAT A FEW ATLANTIC SHOWERS REACHING THE COAST CAN'T BE RULED OUT...ESPECIALLY ACROSS THE TREASURE COAST WHERE MOISTURE WILL BE HIGHER. HOWEVER THE PROBABILITY THIS FAR OUT REMAINS TO LOW TO MENTION. ONSHORE FLOW WILL KEEP HIGH TEMPERATURES A FEW DEGREES COOLER IN THE LOW-MID 80S ALONG THE COAST AND MID-UPPER 80S INLAND. POST FRONTAL DRY AIR AND MOSTLY CLEAR SKIES SHOULD ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 60S ACROSS THE INTERIOR SAT-SUN NIGHTS BEFORE THE GRADUALLY MOISTENING IN ONSHORE FLOW BRINGS LOWS UP IN THE MID-UPPER 60S. COASTAL TEMPS REMAIN WARM AND MUGGY IN THE LOW-MID 70S. LOCATIONS WHERE WINDS DROP OVERNIGHT OR WEAK DRAINAGE FLOW DEVELOPS MAY DROP SEVERAL MORE DEGREES INTO THE MID 60S. && .AVIATION... VFR ALL SITES UNLESS OTHERWISE NOTED. BTWN 23/20Z-23/24Z...ISOLD MVFR SHRAS/IFR TSRAS E OF KDAB-KOBE. BTWN 24/08Z-24/12Z...LCL IFR CIGS/VSBYS IN BR. && .MARINE... TONIGHT...LIGHT TO GENTLE E/SE BREEZE NEARSHORE THRU SUNSET DUE TO THE INLAND MOVING EAST COAST SEA BREEZE...WRLY BREEZE OFFSHORE IN THE WAKE OF A WEAK FRONTAL BNDRY PUSHING INTO THE FL STRAITS. SFC/BNDRY LYR WINDS LIGHT AND VARIABLE BCMG W/SW OVERNIGHT AS HI PRES OVER THE CENTRAL GOMEX IS ABSORBED BY A LARGER CONTINENTAL RIDGE BUILDING OUT OF THE CENTRAL/NRN PLAINS. SEAS MAINLY 2-3FT... UP TO 4FT IN THE GULF STREAM N OF CAPE CANAVERAL. FRI-FRI NIGHT...LIGHT TO GENTLE NW WINDS BCMG N/NE THRU THE DAY AS THE CONTINENTAL RIDGE BUILDS INTO THE DEEP SOUTH. LCL PGRAD WILL TIGHTEN LATE FRI NIGHT AS THE RIDGE BUILDS INTO THE REGION...WINDS WILL RESPOND BY FRESHENING TO 10-15KTS NEARSHORE AND ARND 15KTS OFFSHORE. SEAS 2-3FT NEARSHORE AND 3-4FT OFFSHORE THRU LATE FRI NIGHT...BUILDING TO 3-5FT N OF SEBASTIAN INLET AND 2-4FT S OF THE INLET BY DAYBREAK SAT. MEMORIAL DAY WEEKEND...(PREV DISC) MODELS HAVE BACKED OFF SLIGHTLY ON THE MAGNITUDE OF THE NORTHEAST WINDS SURGE SAT MORNING...THOUGH STILL EXPECT SPEEDS AROUND 15-20KTS THROUGH LATE SAT NIGHT AS HIGH PRESSURE BUILDS IN BEHIND THE FRONTAL BOUNDARY. WINDS WILL DIMINISH SLIGHTLY INTO THE OVERNIGHT HOURS INTO SUNDAY AS THEY VEER TO THE EAST AROUND 15KTS. LIGHTEST WINDS WILL BE NORTH OF CAPE CANAVERAL INTO MONDAY AT 10-15KTS WHICH WILL BE CLOSEST TO THE RIDGE AXIS. WIND SURGE WILL BRING SEAS TO AROUND 6FT OFFSHORE SAT AFTERNOON/NIGHT WITH THE OFFSHORE FLOW KEEPING HEIGHTS 4-5FT THROUGH THE REMAINDER OF THE HOLIDAY WEEKEND. && .FIRE WEATHER... NWRLY TRANSPORT FLOW WILL GENERATE MODERATE DRY AIR ADVECTION THRU THE END OF THE WEEK...RESULTING IN LITTLE IF ANY MEASURABLE PRECIP. RH VALUES ALONG AND N OF THE I-4 CORRIDOR WILL FALL BLO 35PCT FOR A FEW HRS EACH AFTN...BUT SFC PGRAD SHOULD BE LOOSE ENOUGH TO ALLOW THE EAST COAST SEA BREEZE TO DEVELOP...KEEPING COASTAL AFTN RH VALUES NEAR 50PCT. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 88 68 80 / 10 10 0 0 MCO 69 92 69 86 / 10 10 0 0 MLB 71 88 72 81 / 10 20 10 0 VRB 71 88 72 82 / 10 20 10 0 LEE 69 91 66 86 / 10 10 0 0 SFB 69 91 69 85 / 10 10 0 0 ORL 70 92 69 86 / 10 10 0 0 FPR 71 89 72 82 / 10 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW LONG TERM/IMPACT WX...PENDERGRAST
Hazardous weather outlook, May 23, 6:00 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 600 AM EDT THU MAY 23 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 600 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... DUE TO DECREASING MOISTURE AND THE UPPER TROUGH WHICH HAD BEEN OVER FLORIDA MOVING OFF TO THE NORTHEAST...MUCH LOWER COVERAGE OF SHOWERS AND STORMS IS EXPECTED ACROSS EAST CENTRAL FLORIDA. ISOLATED STORMS ARE FORECAST OVER THE INTERIOR COUNTIES...WITH A SLIGHTLY HIGHER CHANCE NEAR THE COAST DUE TO A DEVELOPING NORTHWESTERLY SURFACE AND STEERING WIND FLOW. STORMS WILL MOVE SOUTHEAST AT 15 TO 20 MPH. A FEW STRONG STORMS ARE POSSIBLE DURING THE MIDDLE TO LATE AFTERNOON WITH GUSTY WINDS TO 40 OR 50 MPH...SMALL HAIL...FREQUENT LIGHTNING... AND TORRENTIAL RAINFALL PRODUCING AMOUNTS OF 1 TO 2 INCHES IN A 60 TO 90 MINUTE PERIOD. .MARINE THUNDERSTORM GUST IMPACT... TODAY'S STRONGER STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 KNOTS OVER LARGER INLAND LAKES...WITH A LITTLE BETTER CHANCE FOR GUSTY WINDS OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS AS THEY MOVE SOUTHEAST AT AROUND 15 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ELEVATED RISK OF RIP CURRENTS MAY REDEVELOP OVER THE MEMORIAL DAY WEEKEND. IN ADDITION...A TIGHTENING PRESSURE GRADIENT WILL DEVELOP ACROSS THE FLORIDA ATLANTIC COASTAL WATERS AS HIGH PRESSURE BUILDS OVER THE MID ATLANTIC COAST. THIS WILL RESULT IN DETERIORATING BOATING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Special weather statement, May 23, 4:47 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
447 PM EDT THU MAY 23 2013
FLZ041-141-232130-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
447 PM EDT THU MAY 23 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER VOLUSIA COUNTY...
* UNTIL 530 PM EDT.
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND UP TO NICKEL-SIZED HAIL
6 MILES EAST OF LAKE HELEN...MOVING SOUTHEAST AT 15 MPH.
LAT...LON 2907 8090 2903 8088 2894 8082 2879 8090
2879 8094 2906 8137 2917 8130
TIME...MOT...LOC 2046Z 292DEG 11KT 2900 8112
BOWENSpecial weather statement, May 23, 5:33 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EDT THU MAY 23 2013
FLZ046-232215-
SEMINOLE-
533 PM EDT THU MAY 23 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND UP TO NICKEL-SIZED HAIL OVER SEMINOLE
COUNTY...
* UNTIL 615 PM EDT.
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND HAIL OVER LAKE
MARY...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND HAIL INCLUDE MIDWAY AND SANFORD AIRPORT.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
LAT...LON 2876 8141 2883 8142 2888 8137 2885 8136
2884 8133 2883 8123 2881 8122 2878 8118
2880 8113 2877 8106 2875 8106 2873 8104
2861 8114 2861 8127 2873 8143
TIME...MOT...LOC 2131Z 306DEG 9KT 2879 8132
BOWENSpecial weather statement, May 23, 5:36 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
536 PM EDT THU MAY 23 2013
FLZ147-232215-
NORTHERN BREVARD COUNTY-
536 PM EDT THU MAY 23 2013
...FUNNEL CLOUDS POSSIBLE OVER NORTHERN BREVARD COUNTY...
AT 533 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND SMALL HAIL OVER
SCOTTSMOOR...MOVING SOUTHEAST AT 10 MPH.
AT 530 PM...A PILOT REPORTED A FUNNEL CLOUD ASSOCIATED WITH STORM.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE MERRITT ISLAND WILDLIFE REFUGE AND KENNEDY
SPACE CENTER.
LAT...LON 2858 8072 2860 8074 2862 8079 2856 8080
2870 8097 2876 8096 2879 8089 2880 8077
2872 8073 2867 8068 2868 8066 2877 8075
2879 8074 2878 8072 2862 8059
TIME...MOT...LOC 2135Z 321DEG 08KT 2873 8085
SPRATTLocal storm report, May 23, 5:39 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
539 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FUNNEL CLOUD 15 S NEW SMYRNA BEACH 28.81N 80.93W
05/23/2013 VOLUSIA FL AIRPLANE PILOT
&&
PAGSpecial weather statement, May 23, 5:41 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
541 PM EDT THU MAY 23 2013
FLZ141-232215-
COASTAL VOLUSIA COUNTY-
541 PM EDT THU MAY 23 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND UP TO NICKEL-SIZED OVER SOUTHEASTERN
VOLUSIA COUNTY...
* UNTIL 615 PM EDT.
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND HAIL OVER
MAYTOWN...MOVING SOUTHEAST AT 10 MPH.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2887 8078 2879 8073 2880 8077 2881 8078
2885 8078 2885 8081 2879 8079 2879 8097
2870 8097 2877 8106 2879 8106 2888 8110
2897 8104
TIME...MOT...LOC 2140Z 300DEG 8KT 2885 8100
BOWENSpecial weather statement, May 23, 5:59 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
559 PM EDT THU MAY 23 2013
FLZ045-046-141-147-232245-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
559 PM EDT THU MAY 23 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND UP TO NICKEL-SIZED HAIL OVER NORTHERN
BREVARD COUNTY...EASTERN ORANGE COUNTY...EASTERN SEMINOLE
COUNTY...SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 645 PM EDT.
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND HAIL OVER
MAYTOWN...MOVING SOUTHEAST AT 15 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2860 8074 2862 8079 2856 8079 2845 8095
2869 8128 2893 8091 2884 8081 2881 8079
2882 8078 2880 8076 2880 8078 2871 8071
2868 8067 2879 8075 2867 8063
TIME...MOT...LOC 2159Z 313DEG 13KT 2880 8097
BOWENThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:47 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| May 23, 5:33 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| May 23, 5:36 PM EDT | Special Weather Statement | MLB | Seminole | 39 min |
| May 23, 5:41 PM EDT | Special Weather Statement | MLB | Seminole | 34 min |
| May 23, 5:59 PM EDT | Special Weather Statement | MLB | Seminole | 46 min |
| May 23, 6:39 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 23, 7:02 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.